Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2011, 8:55 PM EDT for Harlan County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 21, 2011, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Harlan County, KY
The radar
The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 9:05 PM EDT | TSTM WND DMG | Cranks, KY | 3 INCH OR LARGER LIMB BROKEN OUT OF A FIVE FOOT TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -169 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS53 KJKL 220055
SVRJKL
KYC095-220145-
/O.NEW.KJKL.SV.W.0231.110622T0055Z-110622T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 945 PM EDT
* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALVA...OR 12 MILES
SOUTHWEST OF HARLAN...AND MOVING NORTHEAST AT 35 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
HARLAN...HENSLEY STORE...TWILA...MARTINS FORK...LOW...PEEPACE
STORE...LIGGETT...KENTENIA...BARDO...SOUTH WALLINS...STANFILL...
WALLINS CREEK...YANCEY...PANSY...LONGTON...KERR...MARY ALICE...
SMITH...TREMONT AND WHITE STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3670 8346 3674 8350 3677 8349 3701 8322
3703 8318 3701 8313 3696 8315 3699 8302
3702 8296 3697 8286 3689 8287 3686 8295
3685 8306 3675 8314 3673 8327 3670 8337
3667 8342 3667 8346
TIME...MOT...LOC 0055Z 222DEG 32KT 3672 8339
WIND...HAIL 60MPH 0.88IN
$$
GREIF3 follow-up statements
824
WWUS53 KJKL 220112
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EDT TUE JUN 21 2011
KYC095-220145-
/O.CON.KJKL.SV.W.0231.000000T0000Z-110622T0145Z/
HARLAN KY-
912 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARLAN COUNTY
UNTIL 945 PM EDT...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GRAYS KNOB...OR NEAR HARLAN...
MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DRAPER...BAILEY CREEK...EVARTS AND DARKMONT AROUND 920 PM EDT.
NOLANSBURG...LADEN...SHIELDS AND GANO AROUND 925 PM EDT.
TOTZ...LEONARD...LOUELLEN AND ARTHUR AROUND 930 PM EDT.
DIANE...HIRAM AND CREECH AROUND 935 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DILLON...GEORGETOWN...SAND HILL AND BLAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3670 8346 3674 8350 3677 8349 3701 8322
3703 8318 3701 8313 3696 8315 3699 8302
3702 8296 3697 8286 3689 8287 3686 8295
3685 8306 3675 8314 3673 8327 3670 8337
3667 8342 3667 8346
TIME...MOT...LOC 0112Z 222DEG 32KT 3683 8326
WIND...HAIL 60MPH 0.88IN
$$
GREIF644
WWUS53 KJKL 220124
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
924 PM EDT TUE JUN 21 2011
KYC095-220145-
/O.CON.KJKL.SV.W.0231.000000T0000Z-110622T0145Z/
HARLAN KY-
924 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HARLAN COUNTY UNTIL 945 PM EDT...
AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BAILEY CREEK...OR 8 MILES
NORTHEAST OF HARLAN...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOTZ...LOUELLEN...BLACK BOTTOM AND LEJUNIOR AROUND 930 PM EDT.
DIANE...HIRAM...CREECH AND ROCK HOUSE AROUND 935 PM EDT.
CHAD...SAND HILL...KINGDOM COME S.P. AND CUMBERLAND AROUND 940 PM
EDT.
LYNCH AROUND 945 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GEORGETOWN...SAND HILL AND BLAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3681 8345 3701 8322 3703 8318 3701 8313
3699 8315 3696 8315 3699 8302 3702 8296
3697 8286 3689 8287 3686 8296 3685 8306
3682 8310 3682 8320 3680 8325
TIME...MOT...LOC 0124Z 222DEG 32KT 3691 8317
WIND...HAIL 60MPH 0.75IN
$$569
WWUS53 KJKL 220146
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT TUE JUN 21 2011
KYC095-220157-
/O.EXP.KJKL.SV.W.0231.000000T0000Z-110622T0145Z/
HARLAN KY-
946 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARLAN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3681 8345 3701 8322 3703 8318 3701 8313
3699 8315 3696 8315 3699 8302 3702 8296
3697 8286 3689 8287 3686 8296 3685 8306
3682 8310 3682 8320 3680 8325
TIME...MOT...LOC 0124Z 222DEG 32KT 3691 8317
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:45 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 7:45 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 745 PM EDT TUE JUN 21 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/ SLOWLY EVOLVING PATTERN THROUGH THE SHORT TERM AS A VERTICALLY STACKED LOW PRESSURE SYSTEM TRUDGES THROUGH THE UPPER MIDWEST AND GREAT LAKES REGION WHILE GRADUALLY FILLING. A COLD FRONT WILL SLOWLY TRACK ACROSS THE STATE LATE TONIGHT THROUGH WEDNESDAY NIGHT BEFORE STALLING JUST TO OUR SOUTH THURSDAY AND THURSDAY NIGHT. SEVERAL WAVES OF SHOWERS/TSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. THE TROUBLE IS TIMING THESE WAVES AS THEY WILL BE FORCED BY ILL DEFINED SHORTWAVES EMBEDDED IN A RELATIVELY FAST SOUTHWEST FLOW ALOFT. ONE SUCH SHORTWAVE SPAWNING THE CURRENT CONVECTION OVER SOUTHEAST KENTUCKY WILL EXIT TO OUR EAST THIS EVENING PROBABLY ALLOWING FOR A SLIGHT DECREASE IN CONVECTIVE COVERAGE DURING THE EVENING HOURS. ANOTHER SHORTWAVE WILL PASS THROUGH OVERNIGHT HOWEVER AND WILL ADVERTISE AN INCREASE IN RAIN CHANCES AGAIN LATE TONIGHT INTO EARLY WEDNESDAY. THE UPPER TROUGH AXIS WILL THEN PIVOT ACROSS THE STATE WITH A SLIGHT NEGATIVE TILT WEDNESDAY AND WEDNESDAY NIGHT. THIS OCCURS IN TANDEM WITH THE SURFACE FRONT EDGING THROUGH THE AREA SO EXPECT NUMEROUS SHOWERS/TSTORMS TO OCCUR THROUGH THE DAY BEFORE DECREASING IN COVERAGE SOME OVERNIGHT WEDNESDAY NIGHT. A DRIER AIRMASS WILL THEN PUSH IN BEHIND THE FRONT THURSDAY INTO THURSDAY NIGHT...BUT SHORTWAVES WILL ZIP BY UNDERNEATH THE PARENT UPPER LOW TO OUR NORTH SO CANNOT RULE OUT A THUNDERSTORM EITHER PERIOD. WE WILL REMAIN IN A SLIGHT RISK AREA FROM SPC THROUGH THE PERIOD. PULSE TYPE STORMS WILL BE THE CONCERN THROUGH THIS EVENING BEFORE A THREAT FOR MORE ORGANIZED CONVECTION BECOMES POSSIBLE ON WEDNESDAY GIVEN THE ABNORMALLY STRONG UPPER SYSTEM...AND NEGATIVE TILT TO THE TROUGH. THE QUESTION WILL BE IN HOW MUCH WE CAN DESTABILIZE AS TOO MUCH ONGOING SHOWER/TSTORM ACTIVITY WEDNESDAY MORNING WILL LIMIT OUR ABILITY TO DESTABILZE. DEEP MOISTURE WILL CONTINUE TO FEED NORTHWARD INTO THE AREA IN ADVANCE OF THE SURFACE FRONT WITH PWATS APPROACHING 2 INCHES THROUGH WEDNESDAY. THUS...LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN. BEHIND THE FRONT...PWATS CRASH BUT THE DRIER MID LEVEL AIRMASS...LOW WET-BULB ZERO HEIGHTS AND STRONG WIND FIELD WILL MEAN A CONTINUED SEVERE WEATHER THREAT THURSDAY AND THURSDAY EVENING. MADE ONLY MINOR CHANGES TO TEMPS THROUGH THE PERIOD. PRECIP/CLOUDS SHOULD KEEP OUR HIGHS IN THE 80S...WHILE LOWS REMAIN IN THE 60S TO NEAR 70. .LONG TERM.../FRIDAY THROUGH TUESDAY/ MODELS ARE IN GOOD AGREEMENT WITH THE MAJOR FEATURES FOR THE EXTENDED. THE ECMWF BEGINS FRI MORNING WITH THE SFC LOW A BIT FARTHER NORTH THAN THE GFS BUT THE STATIONARY BNDRY IS GENERALLY LOCATED EAST/WEST ACROSS THE COMMONWEALTH. THIS BNDRY IS NOT AS ACTIVE WITH THE ECMWF AS THE GFS BUT THIS IS A NORMAL BIAS FOR THE GFS. HAVE OPTED TO BLEND THE PCPN COVERAGE AND VALUES BETWEEN THE TWO WHICH ALSO BLENDS FAIRLY WELL WITH A FEW MINOR TWEAKS FOR MY NEIGHBORS. LOW PRESSURE THEN BUILDS OVER THE OKLA PANHANDLE BY SAT MORNING WHICH STARTS ANOTHER IN THE PAST SERIES OF SLOW MOVING WARM FRONTS ACROSS ERN KY. BY SAT AFTERNOON THE GULF IS WIDE OPEN WHICH BLANKETS ALMOST THE ENTIRE SE QUADRANT OF THE CONUS WITH PCPN. EXPECT ANY SHRA/TSRA TO BE SLOW MOVERS AND WITH THE LIKELY COPIOUS MOISTURE AVAILABLE... COULD BE SOME HEAVY RAIN ASSOCIATED WITH THE STORMS. STORMS WILL LIKELY VARY DIURNALLY WITH THE HEAVIEST PEAK DURING THE AFTERNOON HEATING EACH DAY THROUGH THE WEEKEND. RIDGE OF HIGH PRESSURE WILL BE SLOW TO YIELD AND DIURNALLY DRIVEN PCPN WILL LIKELY BE PRESENT THROUGH THE EXTENDED. HIGH TEMPERATURES WILL ALSO BE NEARLY CONSTANT AND ONLY RANGE FROM AROUND 80 ON FRI TO THE MID 80S BY TUE. LOW TEMPS WILL ALSO LIKELY INCREASE FROM THE LOWER 60S ON SAT TO THE UPPER 60S BY TUE MORNING. && .AVIATION.../00Z TO 24Z/...UPDATED TSTMS CONTINUE TO ROLL THRU THE AREA THIS EVENING BRINGING TEMPORARY REDUCTION TO IFR VSBYS ALONG WITH WIND GUSTS IN EXCESS OF 40 KTS. SQUALL LINE FORMING NEAR LOZ AT ISSUANCE WOULD REACH JKL AROUND 0030Z AND HAVE INCLUDED A TEMPO FOR THIS. MOST OF THE CURRENT ACTIVITY SHOULD CLEAR THE AREA BY AROUND 04Z HOWEVER...SCT TSTMS WILL STILL BE POSSIBLE OVERNIGHT BUT DUE TO THE SCT NATURE WILL HAVE TO CONTINUE WITH VCTS/CB GROUPS OVERNIGHT. NEXT ISSUE FOR THE OVERNIGHT HOURS WILL BE FOG AND HAVE TRENDED TOWARDS MVFR FOR NOW AND WILL LET THE 06Z ISSUANCE TAKE A BETTER LOOK AT THIS. FOR WEDNESDAY...TSTMS WILL AGAIN BE POSSIBLE ACROSS THE AREA THOUGH AGAIN...THEY WILL BE SCT IN NATURE. AGAIN...CONTINUED TO HANDLE THIS POTENTIAL WITH A GENERIC VCTS/CB AND WILL AMD AS NECESSARY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE LONG TERM....DUSTY AVIATION...MB
Hazardous weather outlook, Jun 21, 10:56 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1056 AM EDT TUE JUN 21 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221800- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1056 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING COULD BECOME SEVERE AS WELL...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY AND THURSDAY COULD BECOME STRONG TO SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY INCIDENTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/ABE
In the hours before
Local storm report, Jun 21, 7:30 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
730 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LONDON 37.13N 84.08W
06/21/2011 M58 MPH LAUREL KY ASOS
50 KNOT GUST REPORTED AT THE LONDON ASOS.
&&
GREIFLocal storm report, Jun 21, 7:31 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
731 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST LONDON 37.13N 84.08W
06/21/2011 M58.00 MPH LAUREL KY ASOS
50 KNOT GUST REPORTED AT THE LONDON ASOS.
&&
GREIFLocal storm report, Jun 21, 7:34 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 6 ESE PINE KNOT 36.63N 84.34W
06/21/2011 MCCREARY KY AMATEUR RADIO
TREES BLOWN DOWN WITH AN ESTIMATED WIND GUST BETWEEN 40
AND 45 MPH.
&&
GREIFLocal storm report, Jun 21, 7:35 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 ESE STRUNK 36.62N 84.40W
06/21/2011 MCCREARY KY AMATEUR RADIO
4 TO 5 INCH DIAMETER LIMBS BROKEN.
&&
GREIFSpecial weather statement, Jun 21, 7:50 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 750 PM EDT TUE JUN 21 2011 KYZ058-069-111-114-220030- ESTILL-LEE-JACKSON-OWSLEY- 750 PM EDT TUE JUN 21 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT TUESDAY EVENING... SOUTHERN ESTILL... LEE... EASTERN JACKSON AND NORTHWESTERN OWSLEY. AT 750 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED NEAR MACEDONIA...OR NEAR MCKEE...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LAKES AROUND 755 PM EDT...OLD ORCHARD AROUND 800 PM EDT...BANFORD AROUND 805 PM EDT...WILLOW SHOALS AROUND 810 PM EDT...AND PINNACLE AROUND 815 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Special weather statement, Jun 21, 8:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 835 PM EDT TUE JUN 21 2011 KYZ050-051-058>060-106>117-220115- BATH-MONTGOMERY-MENIFEE-POWELL-ESTILL-JOHNSON-MORGAN-MAGOFFIN-WOLFE- FLOYD-LEE-BREATHITT-OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 835 PM EDT TUE JUN 21 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT TUESDAY EVENING... SOUTH CENTRAL BATH... EXTREME SOUTHEASTERN MONTGOMERY... SOUTHERN MORGAN... MENIFEE... SOUTHWESTERN JOHNSON... EASTERN POWELL... MAGOFFIN... WOLFE... EXTREME EAST CENTRAL ESTILL... NORTHWESTERN FLOYD... LEE... BREATHITT... EASTERN OWSLEY... WESTERN KNOTT... NORTHERN PERRY... EASTERN CLAY AND NORTHERN LESLIE. AT 836 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR NOCTOR...OR NEAR JACKSON...MOVING NORTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BAYS AROUND 845 PM EDT...EUGENE AROUND 850 PM EDT...GULLETT AROUND 855 PM EDT...GIFFORD AROUND 900 PM EDT...AND CYRUS AROUND 905 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Morgan | 41 min |
| Jun 21, 8:51 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.